MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-8-6.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Medical devices: merit medical pressure pump; bsx mustang balloon; cook medical flexor, check-flo, introducer balkin up & over, contralateral design; cook medical amplatz wire guide.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during dilation of the iliac artery, an advance 35 lp low profile balloon catheter ruptured.A contralateral approach was used, and when the device was inflated to nine (9) bar, the balloon was reported to be "cracked." reported pre-existing conditions include iliac stenosis and lower limb arterial occlusion.Another manufacturer's balloon catheter was used to complete the procedure.It has not been reported that a section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the manufacturing instructions, specifications, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had biomatter present throughout the balloon material.Both marker bands were found to be present and secured.During the functional testing of the complaint device, a pinhole was revealed, not a longitudinal rupture as reported.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could potentially contribute to this failure mode.This nonconformance was for failing the leak test during manufacturing.This affected unit was scrapped and not replaced prior to order completion.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿it is noted that the device is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries and obstructive lesions of native or synthetic arteriovenous dialysis fistulae¿ it goes on to say ¿if balloon pressure is lost and/or the balloon ruptures, deflate the balloon and sheath as a unit.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device, but instead lies with the patient¿s condition as tortuous and heavy calcification were noted.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
B5: the following additional information was received on 07dec2018: the patient's anatomy was reported to be tortuous and heavily calcified.The balloon was inflated using (1:1 ratio) contrast, and ruptured longitudinally.Blood was not noted in the inflation device, and the ruptured balloon was removed through a sheath.Another manufacturer's balloon was used to complete the procedure.No part of the device remained in the patient's body, and the patient did not need additional procedures as a result of the event.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 07dec2018.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8138149
Report Number1820334-2018-03656
Device Sequence Number276953
Product Code DQY
UDI-Device Identifier10827002523606
UDI-Public(01)10827002523606(17)201218(10)8453456
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Catalogue NumberPTA5-35-80-8-6.0
Device Lot Number8453456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer12/07/2018
03/07/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/11/2018
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight60